Alert archive / New Mexico / Red Flag Warnings in 2016

Red Flag Warning 5, NWS Albuquerque, NM

March 14, 2016Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 14, 2016, 3:35 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 14, 2016, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2016, 3:35 AM MDT (09:35 UTC)
In effect from
Mar 14, 2016, 1:00 PM MDT
Expired
Mar 14, 2016, 8:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2622 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

059 
WWUS85 KABQ 140935
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 AM MDT MON MAR 14 2016

...RED FLAG WARNING IN EFFECT TODAY FOR THE NORTHEAST HIGHLANDS
BELOW SNOWPACK...AS WELL AS ACROSS THE NORTHEAST AND EAST-CENTRAL
PLAINS DUE TO STRONG WIND AND LOW RELATIVE HUMIDITY LEVELS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE NORTHEAST
HIGHLANDS AND NORTHEAST AND EAST-CENTRAL PLAINS TUESDAY AFTERNOON
AND EARLY EVENING...

.A PACIFIC JET STREAM WILL INTENSIFY OVER NORTHERN AND CENTRAL
NEW MEXICO TODAY. STRONG WINDS ALOFT WILL MIX DOWN TO THE SURFACE
EACH AFTERNOON THROUGH EARLY EVENING. THE AIRMASS WILL ALSO BE
REASONABLY DRY WITH LOWER RELATIVE HUMIDITY VALUES PROJECTED FOR
TUESDAY COMPARED TO MONDAY. SURFACE TEMPERATURES ARE FORECAST TO
RANGE FROM 5 TO 15 DEGREES ABOVE AVERAGE TODAY AND SLIGHTLY
COOLER TUESDAY. HAINES VALUES WILL BE VARIED BUT GENERALLY 3 AND 4
TODAY AND 4-5 TUESDAY. MIXING HEIGHTS ARE FORECAST TO BE NEAR TO
SLIGHTLY ABOVE AVERAGE FOR MID MARCH. BASED ON ALL OF THESES
WEATHER FACTORS PLUS ABUNDANT DEAD FINE FUELS...CRITICAL FIRE
WEATHER CONDITIONS ARE FORECAST ACROSS THE LOWER ELEVATIONS OF THE
NORTHEAST HIGHLANDS AS WELL AS ACROSS THE NORTHEAST AND EAST-
CENTRAL PLAINS.

NMZ103-104-108-142200-
/O.UPG.KABQ.FW.A.0009.160314T1900Z-160315T0200Z/
/O.NEW.KABQ.FW.W.0005.160314T1900Z-160315T0200Z/
/O.CON.KABQ.FW.A.0010.160315T1800Z-160316T0200Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS-
335 AM MDT MON MAR 14 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

* AREA AND TIMING...NORTHEAST HIGHLANDS BELOW SNOWPACK AND
  NORTHEAST AND EAST CENTRAL PLAINS TODAY AND TUESDAY AFTERNOON TO
  EARLY EVENING.

* 20 FOOT WINDS...WESTERLY 20 TO 30 MPH WITH GUSTS BETWEEN 35 
  TO 50 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 10 TO 15 PERCENT 
  MONDAY AND 7 TO 12 PERCENT TUESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
2 follow-up statements
972 
WWUS85 KABQ 142106
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 PM MDT MON MAR 14 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM TODAY FOR THE
NORTHEAST HIGHLANDS BELOW SNOWPACK...AS WELL AS ACROSS THE
NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITIES...

...RED FLAG WARNING IN EFFECT 11 AM TO 8 PM TUESDAY FOR THE
NORTHEAST HIGHLANDS AS WELL AS THE NORTHEAST AND EAST CENTRAL
PLAINS DUE TO STRONG WINDS...LOW HUMIDITIES AND AN UNSTABLE
ATMOSPHERE...

...FIRE WEATHER WATCH IN EFFECT 11 AM TO 8 PM TUESDAY FOR THE
SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW SIGNIFICANT
SNOWPACK DUE TO STRONG WINDS AND LOW HUMIDITIES...

.STRONG WESTERLY WINDS...MINIMUM HUMIDITIES BETWEEN 10 AND 15
PERCENT AND TEMPERATURES 5 TO 15 DEGREES ABOVE NORMAL WILL
CONTINUE THROUGH THE AFTERNOON HOURS. ON TUESDAY...STRONG WINDS
ALOFT WILL AGAIN MIX DOWN TO THE SURFACE AS MIXING HEIGHTS ARE
AGAIN FORECAST TO BE ABOVE NORMAL FOR MID MARCH. MINIMUM
HUMIDITIES WILL FALL INTO THE SINGLE DIGITS AND HAINES VALUES
WILL RANGE BETWEEN 4 NEAR THE CENTRAL MOUNTAIN CHAIN TO 6 ACROSS
THE NORTHEAST PLAINS. BASED ON ALL OF THESES WEATHER FACTORS PLUS
ABUNDANT DEAD FINE FUELS...CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED FOR ALL AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN BELOW SIGNIFICANT SNOWPACK.

NMZ103-104-108-150200-
/O.UPG.KABQ.FW.A.0010.160315T1800Z-160316T0200Z/
/O.NEW.KABQ.FW.W.0006.160315T1700Z-160316T0200Z/
/O.CON.KABQ.FW.W.0005.000000T0000Z-160315T0200Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS-
306 PM MDT MON MAR 14 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* AREA AND TIMING...NORTHEAST HIGHLANDS BELOW SNOWPACK AND 
  NORTHEAST AND EAST CENTRAL PLAINS TODAY AND TUESDAY AFTERNOON 
  TO EARLY EVENING. 

* 20 FOOT WINDS...WESTERLY 20 TO 30 MPH WITH GUSTS BETWEEN 35 AND
  50 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 10 TO 15 PERCENT
  TODAY AND 6 TO 12 PERCENT TUESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ107-150200-
/O.NEW.KABQ.FW.A.0011.160315T1700Z-160316T0200Z/
SANDIA...MANZANO AND GALLINAS MOUNTAINS-
306 PM MDT MON MAR 14 2016

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

* AREA AND TIMING...THIS INCLUDES THE SANDIA...MANZANO AND
  GALLINAS MOUNTAINS LATE TUESDAY MORNING THROUGH TUESDAY EVENING.

* 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS
  BETWEEN 40 AND 50 MPH.

* RELATIVE HUMIDITY...MINIMUMS RANGING BETWEEN 8 AND 12 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

34
845 
WWUS85 KABQ 150146
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
746 PM MDT MON MAR 14 2016

...RED FLAG WARNING IN EFFECT 11 AM TO 8 PM TUESDAY FOR THE
NORTHEAST HIGHLANDS AS WELL AS THE NORTHEAST AND EAST CENTRAL
PLAINS DUE TO STRONG WINDS...LOW HUMIDITIES AND AN UNSTABLE
ATMOSPHERE...

...FIRE WEATHER WATCH IN EFFECT 11 AM TO 8 PM TUESDAY FOR THE
SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW SIGNIFICANT
SNOWPACK DUE TO STRONG WINDS AND LOW HUMIDITIES...

.STRONG WINDS ALOFT WILL AGAIN MIX DOWN TO THE SURFACE ON TUESDAY AS
MIXING HEIGHTS ARE AGAIN FORECAST TO BE ABOVE NORMAL FOR MID
MARCH. MINIMUM HUMIDITIES WILL FALL INTO THE SINGLE DIGITS AND
HAINES VALUES WILL RANGE BETWEEN 4 NEAR THE CENTRAL MOUNTAIN CHAIN
TO 6 ACROSS THE NORTHEAST PLAINS. THESE WEATHER FEATURES COMBINED
WITH ABUNDANT DEAD FINE FUELS...CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED FOR ALL AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN BELOW SIGNIFICANT SNOWPACK.

NMZ103-104-108-151400-
/O.EXP.KABQ.FW.W.0005.000000T0000Z-160315T0200Z/
/O.CON.KABQ.FW.W.0006.160315T1700Z-160316T0200Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS-
746 PM MDT MON MAR 14 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
TUESDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
TUESDAY. 

* AREA AND TIMING...NORTHEAST HIGHLANDS BELOW SNOWPACK AND
  NORTHEAST AND EAST CENTRAL PLAINS TUESDAY AFTERNOON TO EARLY
  EVENING.

* 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS
  BETWEEN 35 AND 50 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 6 AND 12 PERCENT
  TUESDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ107-151400-
/O.CON.KABQ.FW.A.0011.160315T1700Z-160316T0200Z/
SANDIA...MANZANO AND GALLINAS MOUNTAINS-
746 PM MDT MON MAR 14 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING. 

* AREA AND TIMING...THIS INCLUDES THE SANDIA...MANZANO AND 
  GALLINAS MOUNTAINS LATE TUESDAY MORNING THROUGH TUESDAY 
  EVENING. 

* 20 FOOT WINDS...WEST TO NORTHWEST 20 TO 35 MPH WITH GUSTS
  BETWEEN 40 AND 50 MPH.

* RELATIVE HUMIDITY...MINIMUMS RANGING BETWEEN 8 AND 12 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 14, 3:09 AM MDT, 26 minutes earlier.

Area forecast discussion, Mar 14, 3:09 AM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 AM MDT MON MAR 14 2016

.SYNOPSIS...
THE DRY SIDE OF THE JET STREAM WILL BECOME ACTIVE OVER NORTHERN
AND CENTRAL NEW MEXICO THROUGH WEDNESDAY. WIND SPEEDS WILL
INCREASE AND BECOME QUITE GUSTY EACH AFTERNOON. THE GUSTIEST WINDS
WILL BE FOUND TODAY OVER THE HIGHER RIDGES OF THE NORTH CENTRAL
AND CENTRAL MOUNTAINS AS WELL AS THE EASTERN HIGH PLAINS. SLIGHT
LESSENING TREND FOR WINDS WILL OCCUR TUESDAY AND WEDNESDAY AS THE
JET SHIFTS A LITTLE FURTHER NORTH. AFTERNOON TEMPERATURES WILL BE
THE WARMEST TODAY WITH READINGS RANGING BETWEEN 5 TO 15 DEGREES
ABOVE NORMAL. SLIGHTLY COOLER TREND FOR TUESDAY AND WEDNESDAY.
FIRE DANGER WILL BE ENHANCED ACROSS EASTERN AREAS DUE TO STRONG
WIND AND LOW HUMIDITY DURING THE NEXT COUPLE OF DAYS. A PACIFIC
STORM SYSTEM AND CORRESPONDING COLD FRONT IS STILL EXPECTED LATE
THURSDAY NIGHT INTO FRIDAY WITH RESIDUAL IMPACTS INTO SATURDAY.
THE BEST CHANCE FOR PRECIPITATION WILL BE FOUND ACROSS THE
NORTHEAST HIGHLANDS AND PORTIONS OF THE EASTERN PLAINS FRIDAY INTO
FRIDAY NIGHT. A DRIER AND WARMER FORECAST FOR SUNDAY AND MONDAY.

&&

.DISCUSSION...
VERY LITTLE SIGNIFICANT ADJUSTMENTS OVERALL MADE TO THE GRIDDED
FORECAST. MODELS REMAIN IN LINE WITH THE MAJORITY OF THE WEATHER
MAKERS THE NEXT SEVERAL DAYS. MODELS SEEM TO BE DELAYING THE ONSET
OF THE COOLER AIR OR COLD FRONTAL PASSAGE LATE WEEK AS WELL AS
SHIFTING THE MAIN ENERGY OF THE CORRESPONDING UPPER LEVEL LOW
FURTHER NORTH/EAST. IN OTHERWORDS...THE OPERATIONAL MODELS ARE
TRENDING BACK TO A DRIER SCENARIO WITH NE AREAS BEING FAVORED THE
MOST. FIRE DANGER REMAINS A CONCERN WITH THE GUSTIER WIND DURING
THE NEXT FEW DAYS. WIND HIGHLIGHTS WILL BE POSTED SHORTLY FOR A
COUPLE OF ZONES.

AS FAR AS THE NEAR TERM...THE JET STREAM WILL BECOME QUITE STRONG
OVER THE AREA DURING THE NEXT COUPLE OF DAYS. PEAK 500 MB OR
EIGHTEEN THOUSAND FOOT WIND SPEEDS SHOULD BE OVER NORTHERN AREAS
LATE TODAY INTO TUESDAY MORNING AS THE JET MAX SPEEDS OVER
COLORADO. WIND ADVISORY WILL BE POSTED FOR THE SANDIA/MANZANO
HIGHER PEAKS AND CLINES CORNERS AREA TODAY. SOME LOCALIZED
ADVISORY SPEEDS SHOW UP ON TUESDAY FOR THE SANGRES AND CLINES
CORNERS AREA. SURFACE LOW WILL BE STRONGER TODAY COMPARED TO
TUESDAY.

UNFORTUNATELY NEW MEXICO WILL BE CAUGHT ON THE DRIER OR
ANTICYCLONIC SIDE OF THE JET. KEPT SOME CHICKEN 10 POPS ACROSS
THE FAR NORTH/HIGH TERRAIN NEAR THE CO BORDER TODAY/TONIGHT BUT
LAYER SATURATION DOESNT LOOK TO BE SUFFICIENT FOR ANY SORT OF
DECENT/SUSTAINED CLOUD SEEDING. PERHAPS A FEW FLURRIES ACROSS THE
HIGHEST TERRAIN NEAR CHAMA. CIRRUS CLOUDS WILL REMAIN AN ISSUE IN
TERMS OF SHADING THE NEXT COUPLE OF DAYS. MODELS SEEM TO HAVE
LATCHED ON TO THEM AND IR SATELLITE IMAGERY VERIFIES THE INCOMING
FETCH OF HIGHER LEVEL MOISTURE. ADJUSTED CLOUD GRIDS A BIT TO TRY
TO ACCOUNT FOR THE THICKER PATCHES ALTHOUGH VERY TRANSLITORY SO
SOMETIMES TOUGH TO CAPTURE. TOUGH TO SAY IMPACTS ON HIGH TEMPS AND
LOW TEMPS. DECIDED TO HEDGE AFTERNOON/OVERNIGHT TEMPS A DEGREE OR
TWO HIGHER THAN GUIDANCE ACROSS THE EASTERN PLAINS TO ACCOUNT FOR
DOWNSLOPING. OTHERWISE...PRETTY STRAIGHT FORWARD FORECAST FOR THE
NEXT COUPLE OF DAYS.

THE JET WILL SHIFT A LITTLE FURTHER NORTH ON WEDNESDAY ALTHOUGH A
MODERATELY STRONG MID LEVEL WIND GRADIENT WILL REMAIN ABOVE THE
AREA. THUS SOME TYPICAL SPRING AFTERNOON BREEZES. HIGH TEMPS ARENT
EXPECTED TO CHANGE ALL THAT MUCH FROM TUESDAYS READINGS. DRIER
WEATHER WOULD CONTINUE WITH LESS CIRRUS CLOUD IMPACT.

A SECONDARY JET MAX AND CORRESPONDING PACIFIC LOW IS EXPECTED TO
DIVE SOUTHWARD ALONG THE LEADING EDGE OF A WEST COAST RIDGE
THURSDAY INTO FRIDAY. THURSDAY IS A TWEENER DAY SO DECIDED TO
HEDGE MAX TEMPS A LITTLE HIGHER ACROSS THE SOUTHERN HALF AHEAD OF
THE WAVE AND SURFACE COLD FRONTAL PASSAGE. THE CANADIAN MODEL IS
THE MOST PROGRESSIVE WITH BRINGING THE SURFACE COLD FRONT INTO FAR
NE AREAS LATE ON THURSDAY. OVERALL...THE OPERATIONAL MODELS HAVE
BEEN TRENDING A LITTLE LATER WITH THE FRONTAL PASSAGE SO GOING
WITH THAT TREND. THIS MEANS MORE FRIDAY IN TERMS OF PRECIPITATION
POTENTIAL AND SIGNIFICANT TEMPERATURE CHANGES. AS MENTIONED
ABOVE...THE MODELS ARE ALSO TRENDING A BIT DRIER AND MORE IN LINE
WITH THE DRIER TREND THEY HAD A COUPLE OF DAYS AGO. NOT REAL
EXCITED FOR PRECIPITATION WITH THIS SYSTEM SO KEPT THE HIGHEST
CHANCES ACROSS NE AREAS FRI INTO FRI NIGHT. SUSPECT THE WAVE WILL
BE MORE OF A GLANCING BLOW WITH COOLER TEMPERATURES BEING THE MAIN
SENSIBLE WEATHER.

THE COOLEST OVERALL DAY APPEARS TO BE SATURDAY AS HIGH PRESSURE
FILLS IN BEHIND THE DEPARTING LOW AND COLD FRONT. THE COOLEST
MORNING...SUB FREEZING MOST AREAS...IS CURRENTLY PROJECTED TO BE
SATURDAY MORNING BUT COULD SHIFT IN AREAS TO SUNDAY MORNING
DEPENDING ON THE TIMING OF THE WAVE EJECTION. EITHER WAY...THE
EARLY START TO THE GROWING SEASON COULD BE SIGNIFICANTLY ALTERED
BY THE WEEKEND MORNING LOWS.

THE GFS IS DEPICTING A MORE DISTINCT PACIFIC WAVE PASSAGE FAVORING
THE CENTRAL ROCKIES EARLY THE FOLLOWING WEEK. THE LATEST ECMWF
AND CANADIAN ARE MORE IN LINE WITH A SUBTLE...DRIER WAVE PASSAGE
AND MORE WIND IMPACTS.

50

&&

.FIRE WEATHER...
RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EARLY EVENING ACROSS
NORTHEAST AND EAST CENTRAL NM. FIRE WEATHER WATCH CONTINUES FOR MUCH
OF EASTERN NM TUESDAY AFTERNOON AND EVENING.

WEST WINDS ALREADY INCREASING ACROSS MUCH OF THE FORECAST AREA EARLY
THIS MORNING AS A 130KT JET NOSES INTO THE GREAT BASIN. THE
STRONGEST WINDS ALOFT ASSOCIATED WITH THIS JET WILL REMAIN NORTH OF
NM TODAY BUT STILL PLENTY OF WIND ALOFT WILL COMBINE WITH A DRY
AIRMASS TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON
AND EARLY EVENING. UPGRADED FIRE WEATHER WATCH TO A RED FLAG WARNING
FOR NORTHEAST AND EAST-CENTRAL NM AS A RESULT. MINIMUM RH VALUES IN
THE UPPER TEENS THE LIMITING FACTOR FOR THE SANDIA/MOUNTAINS AND
CENTRAL HIGHLANDS ZONE. CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO
COME TO AN END AROUND SUNSET.

MAIN DIFFERENCES TUESDAY WILL BE AN EVEN DRIER AIRMASS (SINGLE DIGIT
DEWPOINT TEMPS) AND SLIGHTLY LESS WIND. HAINES INDEX VALUES WILL BE
HIGHER ALL AREAS TUESDAY AFTERNOON AS THE UPPER LEVELS DRY AND
INSTABILITY INCREASES ON THE WEST SIDE OF A STRONG WLY JET ACROSS
THE SRN PLAINS. LEFT FIRE WEATHER WATCH AS IS FOR TUESDAY AS MODELS
STILL AT ODDS AS TO THE TIMING OF STRONGEST WINDS ALOFT.

MODELS KEEP WIND SPEEDS BELOW CRITICAL THRESHOLDS WEDNESDAY AFTERNOON
...EXCEPT FOR AN HOUR OR TWO ACROSS THE CENTRAL HIGHLANDS NEAR
CLINES CORNERS. AIRMASS REMAINS PLENTY DRY THROUGH THURSDAY...WITH
LOW LEVEL MOISTURE FORECAST TO PUSH WWD INTO THE ERN PLAINS FRIDAY.
CLIPPER UPPER LEVEL TROUGH IN NW FLOW ALOFT AND ASSOCIATED STRONG
BACKDOOR COLD FRONT REMAIN ON TRACK TO MOVE THROUGH LATE-DAY FRIDAY
AND FRIDAY NIGHT. ECMWF IS MORE BULLISH THAN THE GFS WITH COLDER AIR
AND PRECIPITATION/SNOW FOR NE NM FRIDAY NIGHT. BACKDOOR FRONT PUSHES
WEST OF THE CENTRAL MOUNTAIN CHAIN SATURDAY MORNING...COOLING
TEMPERATURES TO BELOW SEASONAL AVERAGES MOST AREAS...ESPECIALLY EAST.

A BROAD AND RATHER FLAT UPPER LEVEL RIDGE AND OR ZONAL FLOW IS
FORECAST ACROSS THE WRN CONUS SUNDAY...CONTINUING INTO EARLY NEXT
WEEK. NO END IN SIGHT TO THE DRY PATTERN AS CONVECTION REFUSES TO
FIRE FOR A PROLONGED PERIOD OF TIME ACROSS THE EASTERN TROPICAL
PACIFIC OCEAN. WILL LIKELY HAVE TO WAIT UNTIL THE POOL OF 29C+ SST
INCREASES IN SIZE TO GET TROPICAL CONVECTION TO LAST LONG ENOUGH TO
SHIFT/DRAW THE STORM TRACK FARTHER SOUTH.

VENTILATION RATES REMAIN FAIR TO EXCELLENT THROUGH FRIDAY.

33

&&

.AVIATION...
06Z TAF CYCLE
VFR CONDITIONS ARE IN PLACE ACROSS NEW MEXICO AND THIS TREND WILL
CONTINUE AS A DRY AIRMASS REMAINS OVER THE STATE. THE PRIMARY
AVIATION HAZARD WILL BE GUSTY WINDS DEVELOPING OVER THE CENTRAL
MOUNTAIN CHAIN OF NEW MEXICO TONIGHT...THEN SPREADING INTO
REMAINING LOWER ELEVATIONS LATE MONDAY MORNING. GUSTS FROM THE
WEST WILL COMMONLY REACH 35 KT MONDAY AFTERNOON WITH SOME
LOCALIZED AREAS NEAR AND DOWNWIND (EAST) OF HIGHER TERRAIN
OCCASIONALLY REACHING 45 KT. AN AVIATION WEATHER WARNING FOR GUSTS
TO 35 KT COULD BE NEEDED FOR KABQ.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  63  31  55  25 /   0   5   0   0
DULCE...........................  57  25  51  18 /  10   5   5   5
CUBA............................  57  29  52  21 /   0   0   0   0
GALLUP..........................  63  26  59  19 /   0   0   0   0
EL MORRO........................  57  26  56  21 /   0   0   0   0
GRANTS..........................  64  27  60  20 /   0   0   0   0
QUEMADO.........................  63  30  60  24 /   0   0   0   0
GLENWOOD........................  68  35  70  33 /   0   0   0   0
CHAMA...........................  49  22  44  15 /  10  10   5   5
LOS ALAMOS......................  60  38  54  28 /   0   0   0   0
PECOS...........................  58  35  54  28 /   0   0   0   0
CERRO/QUESTA....................  55  28  50  20 /   0   0   0   0
RED RIVER.......................  46  26  40  18 /   0   0   5   5
ANGEL FIRE......................  51  27  45  18 /   0   0   0   0
TAOS............................  58  30  53  21 /   0   0   0   0
MORA............................  58  34  52  26 /   0   0   0   0
ESPANOLA........................  64  35  59  23 /   0   0   0   0
SANTA FE........................  60  35  54  28 /   0   0   0   0
SANTA FE AIRPORT................  64  35  59  27 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  67  40  61  33 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  68  42  63  35 /   0   0   0   0
ALBUQUERQUE VALLEY..............  71  41  65  33 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  69  39  65  32 /   0   0   0   0
LOS LUNAS.......................  73  39  68  30 /   0   0   0   0
RIO RANCHO......................  68  38  63  30 /   0   0   0   0
SOCORRO.........................  73  43  73  34 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  63  39  57  32 /   0   0   0   0
TIJERAS.........................  65  39  60  31 /   0   0   0   0
MORIARTY/ESTANCIA...............  65  35  59  25 /   0   0   0   0
CLINES CORNERS..................  62  36  57  32 /   0   0   0   0
GRAN QUIVIRA....................  66  40  63  34 /   0   0   0   0
CARRIZOZO.......................  70  40  66  36 /   0   0   0   0
RUIDOSO.........................  64  43  61  37 /   0   0   0   0
CAPULIN.........................  67  31  58  25 /   0   0   0   5
RATON...........................  68  32  60  25 /   0   0   0   0
SPRINGER........................  67  33  64  29 /   0   0   0   0
LAS VEGAS.......................  64  35  59  29 /   0   0   0   0
CLAYTON.........................  75  40  67  32 /   0   0   0   5
ROY.............................  71  34  66  29 /   0   0   0   0
CONCHAS.........................  76  39  74  33 /   0   0   0   0
SANTA ROSA......................  74  41  72  34 /   0   0   0   0
TUCUMCARI.......................  78  42  76  34 /   0   0   0   0
CLOVIS..........................  76  44  74  38 /   0   0   0   0
PORTALES........................  78  45  77  36 /   0   0   0   0
FORT SUMNER.....................  76  43  75  36 /   0   0   0   0
ROSWELL.........................  83  46  78  39 /   0   0   0   0
PICACHO.........................  75  46  73  39 /   0   0   0   0
ELK.............................  70  44  69  36 /   0   0   0   0

&&

.ABQ WATCHES/WARNING/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES... NMZ521-523-533>537.

RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES... NMZ103-104-108.

FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... NMZ103-104-108.

&&

50
Hazardous weather outlook, Mar 13, 5:51 AM MDT, 21 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 AM MDT SUN MAR 13 2016

NMZ501>540-141200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
551 AM MDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY AND TUESDAY WILL BRING A COMBINATION OF STRONG WINDS...LOW
HUMIDITY AND MODERATE TO HIGH INSTABILITY...THUS LIKELY PRODUCING
CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE EASTERN PLAINS
AND PERHAPS WESTWARD INTO PORTIONS OF CENTRAL AND NORTH CENTRAL
NEW MEXICO. BOTH DAYS THE POTENTIAL EXISTS FOR SURFACE WINDS TO
GUST BETWEEN 45 AND 60 MPH OVER A SIZABLE POTENTIAL OF NORTHERN
AND CENTRAL NEW MEXICO. BLOWING DUST MAY ALSO DEVELOP...MAINLY
ACROSS THE LOWER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 3:36 AM MDTWind AdvisoryABQ38 hr
Mar 14, 3:06 PM MDTFire Weather WatchABQ12 hr
Mar 14, 3:06 PM MDTRed Flag WarningABQHarding, San Miguel, Union29 hr

Nearby

Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.